MAUDE Adverse Event Report: CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002015X
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 2mm 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter was then positioned across the lesion.During inflation using a pressure pump/indeflator, no balloon expansion was observed.Subsequent aspiration revealed blood within the indeflator, consistent with balloon rupture.The procedure was completed using another non-cordis.018 balloon of the same size.There was no reported injury to the patient.An unknown 0.018-inch guidewire was successfully advanced through the posterior tibial artery lesion into the distal true lumen.The device was stored and prepped according to the instructions for use (ifu).There were no difficulties noted during removal from the hoop, protective cover, or sterile packaging, and no damage was observed before use.The device maintained negative pressure during preparation.The procedure targeted a 100% stenosed, moderately calcified posterior tibial artery with no vessel tortuosity.The device was used for a chronic total occlusion (cto).There were no issues with resistance during insertion or advancement, and the catheter did not experience acute bends or kinking.The contrast-to-saline ratio was 50%.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, a 2mm 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter was then positioned across the lesion.During inflation using a pressure pump/indeflator, no balloon expansion was observed.Subsequent aspiration revealed blood within the indeflator, consistent with balloon rupture.The procedure was completed using another non-cordis.018 balloon of the same size.There was no reported injury to the patient.An unknown 0.018-inch guidewire was successfully advanced through the posterior tibial artery lesion into the distal true lumen.The device was stored and prepped according to the instructions for use (ifu).There were no difficulties noted during removal from the hoop, protective cover, or sterile packaging, and no damage was observed before use.The device maintained negative pressure during preparation.The procedure targeted a 100% stenosed, moderately calcified posterior tibial artery with no vessel tortuosity.The device was used for a chronic total occlusion (cto).There were no issues with resistance during insertion or advancement, and the catheter did not experience acute bends or kinking.The contrast-to-saline ratio was 50%.The device was returned for analysis.A non-sterile ¿saber 2mm15cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked and inspected.A thorough visual examination revealed no apparent damage.The balloon was received in a deflated state, and no other notable observations were made.A functional test was then performed.An inflator/deflator device was connected to the inflation port, and the balloon inflation test was conducted by applying positive pressure in an attempt to reach the rated burst pressure.However, inflation pressure could not be maintained due to a leak observed along the shaft, approximately 76 mm from the distal tip.The area of leakage was further examined using a vision system.Inspection revealed a puncture on the shaft surface.The shaft also exhibited elongation and secondary scratch marks near the damaged area.This type of damage is typically associated with contact between the material and a sharp object or mechanical impact.It is likely that the same factors responsible for the observed elongations and scratches contributed to the damage found on the received device.The evidence suggests that the material near the affected area was compromised by an external sharp object.The reported event of ¿balloon burst¿ was not confirmed during analysis, as no damage or anomalies were identified on the balloon material.However, functional testing revealed a ¿body/shaft leakage,¿ with inspection confirming a puncture and surface elongation accompanied by secondary scratch marks approximately 76 mm from the distal tip.These features are consistent with contact from a sharp object, indicating external mechanical damage.The compromised shaft integrity likely resulted in loss of pressure containment, explaining the observed balloon non-expansion and the aspiration of blood into the indeflator during the procedure.Given that no issues were noted during device preparation, handling, or advancement, and considering the device was used in a moderately calcified chronic total occlusion, it is most probable that the shaft damage occurred through interaction with a sharp or calcified structure within the vessel during clinical use.Therefore, based on the information available the reported event is attributed to procedural or lesion-related mechanical interaction.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ the information available, nor the product analysis suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key23018461
Report Number3007635982-2025-00190
Device Sequence Number9824337
Product Code LIT
UDI-Device Identifier20705032069202
UDI-Public(01)20705032069202(17)270731(10)82318443
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48002015X
Device Lot Number82318443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.018 COOK.; ARMADA 18 BALLOON.
Patient Age84 YR
Patient SexMale
Patient Weight62 KG